Alert archive / Minnesota / Winter Storm Watches in 2018

Winter Storm Watch 8, NWS Twin Cities, MN

April 6, 201817 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Apr 6, 2018, 3:23 PM CDT for 17 counties in Minnesota. It took effect at Apr 8, 2018, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 3:23 PM CDT (20:23 UTC)
In effect from
Apr 8, 2018, 7:00 AM CDT
Expired
Apr 7, 2018, 2:43 PM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
122 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

767 
WWUS43 KMPX 062023
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
323 PM CDT Fri Apr 6 2018

...Several inches of snow expected Sunday into Sunday night across
southwest Minnesota...

.A winter storm watch has been issued for Sunday and Sunday night
across southwest Minnesota. Snow will move in from the Dakotas on
Sunday, with over 6 inches possible along the Upper Minnesota
River Valley by the time the snow ends late Sunday night. The
heaviest snow is expected Sunday afternoon into Sunday evening.

MNZ047-054>057-064-065-070430-
/O.NEW.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine-
Renville-
Including the cities of Morris, Madison, Benson, Montevideo, 
Willmar, Granite Falls, and Olivia
323 PM CDT Fri Apr 6 2018

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From Sunday morning through late Sunday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 30 mph could cause patchy blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow accumulations that may impact travel. Continue to monitor 
the latest forecasts.

&&

$$

MNZ067-073>075-082-083-091-092-070430-
/O.NEW.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-
Faribault-
Including the cities of Gaylord, Redwood Falls, New Ulm, 
St Peter, St James, Mankato, Fairmont, and Blue Earth
323 PM CDT Fri Apr 6 2018

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Portions of central, south central and southwest 
  Minnesota.

* WHEN...From Sunday morning through Monday morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 30 mph could cause patchy blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow accumulations that may impact travel. Continue to monitor 
the latest forecasts.

&&

$$

jrb
4 follow-up statements
900 
WWUS43 KMPX 070153
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
853 PM CDT Fri Apr 6 2018

...Several inches of snow expected Sunday into Sunday night
across southwest Minnesota...

.A winter storm watch for heavy snow is in effect for Sunday and 
Sunday night across southwest Minnesota. Snow will move in from 
the Dakotas on Sunday, with over 6 inches possible along the Upper
Minnesota River Valley by the time the snow ends late Sunday 
night. The heaviest snow is expected Sunday afternoon into Sunday 
evening.

MNZ047-054>057-064-065-071000-
/O.CON.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine-
Renville-
Including the cities of Morris, Madison, Benson, Montevideo, 
Willmar, Granite Falls, and Olivia
853 PM CDT Fri Apr 6 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From Sunday morning through late Sunday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 30 mph could cause patchy blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

MNZ067-073>075-082-083-091-092-071000-
/O.CON.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-
Faribault-
Including the cities of Gaylord, Redwood Falls, New Ulm, 
St Peter, St James, Mankato, Fairmont, and Blue Earth
853 PM CDT Fri Apr 6 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Portions of central, south central and southwest 
  Minnesota.

* WHEN...From Sunday morning through Monday morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 30 mph could cause patchy blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

jrb
477 
WWUS43 KMPX 070832
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
332 AM CDT Sat Apr 7 2018

...Several inches of snow expected Sunday into Sunday night
across southwest Minnesota...

.A winter storm watch for heavy snow is in effect for Sunday and
Sunday night for locations along and south of a Morris, to
Mankato, to Albert Lea line. Snow will move in from the Dakotas 
Sunday morning, with over 6 inches possible along the Upper 
Minnesota River Valley by the time the snow ends late Sunday 
night. The heaviest snow is expected Sunday afternoon into Sunday 
evening.

MNZ084-093-071645-
/O.EXA.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/
Waseca-Freeborn-
Including the cities of Waseca and Albert Lea
332 AM CDT Sat Apr 7 2018

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Waseca and Freeborn Counties.

* WHEN...From Sunday morning through Monday morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

MNZ047-054>057-064-065-071645-
/O.CON.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine-
Renville-
Including the cities of Morris, Madison, Benson, Montevideo, 
Willmar, Granite Falls, and Olivia
332 AM CDT Sat Apr 7 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From Sunday morning through late Sunday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

MNZ067-073>075-082-083-091-092-071645-
/O.CON.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-
Faribault-
Including the cities of Gaylord, Redwood Falls, New Ulm, 
St Peter, St James, Mankato, Fairmont, and Blue Earth
332 AM CDT Sat Apr 7 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Portions of central, south central and southwest 
  Minnesota.

* WHEN...From Sunday morning through Monday morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$
158 
WWUS43 KMPX 071521
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1021 AM CDT Sat Apr 7 2018

...More snow expected Sunday into Sunday night across southwest 
Minnesota...

.A winter storm watch remains in effect for Sunday and Sunday 
night for locations along and south of a Morris, to Mankato, to 
Albert Lea line. The winter storm watch means that there is a
potential of heavy snowfall, with amounts over 6 inches in the
watch area from Sunday afternoon, through late Sunday night. 

MNZ047-054>057-064-065-072330-
/O.CON.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine-
Renville-
Including the cities of Morris, Madison, Benson, Montevideo, 
Willmar, Granite Falls, and Olivia
1021 AM CDT Sat Apr 7 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7
  inches are possible.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From Sunday morning through late Sunday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

MNZ067-073>075-082>084-091>093-072330-
/O.CON.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Gaylord, Redwood Falls, New Ulm, 
St Peter, St James, Mankato, Waseca, Fairmont, Blue Earth, 
and Albert Lea
1021 AM CDT Sat Apr 7 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches are possible.

* WHERE...Portions of central, south central and southwest 
  Minnesota.

* WHEN...From Sunday morning through Monday morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$
421 
WWUS43 KMPX 071943
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
243 PM CDT Sat Apr 7 2018

...MORE SNOW ON SUNDAY BUT AMOUNTS ARE LOWER...

.A winter weather advisory has been issued for portions of west
central, southwest and south central Minnesota on Sunday and 
Sunday night. The winter storm watch has been cancelled. 

The winter weather advisory is mainly west of a line from
Glenwood, to Willmar, Gaylord, and Owatonna. 

Snow is expected to develop in far western Minnesota toward 
sunrise Sunday. This area of snow will expand east across the rest
of Minnesota during the day, before tapering off Sunday night. 
Snowfall amounts in the advisory area will range from 2 to 5 
inches, with locally higher amounts along the Buffalo Ridge. Most 
of the accumulating snowfall will occur on bare ground, with 
mainly wet roadways until the late afternoon and evening. By the 
late afternoon and early evening, area roads will become icy, 
especially untreated roads. 

MNZ047-054>057-064-065-080400-
/O.UPG.KMPX.WS.A.0008.180408T1200Z-180409T0600Z/
/O.NEW.KMPX.WW.Y.0017.180408T1200Z-180409T1200Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine-
Renville-
Including the cities of Morris, Madison, Benson, Montevideo, 
Willmar, Granite Falls, and Olivia
243 PM CDT Sat Apr 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  are expected.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From 7 AM Sunday to 7 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for Minnesota can be found at 511mn.org
and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either
state.

&&

$$

MNZ073-074-080400-
/O.UPG.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/
/O.NEW.KMPX.WW.Y.0017.180408T1200Z-180409T1200Z/
Redwood-Brown-
Including the cities of Redwood Falls and New Ulm
243 PM CDT Sat Apr 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  are expected, with locally higher amounts.

* WHERE...Redwood and Brown Counties.

* WHEN...From 7 AM Sunday to 7 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for Minnesota can be found at 511mn.org
and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either
state.

&&

$$

MNZ067-075-082>084-091>093-080400-
/O.UPG.KMPX.WS.A.0008.180408T1200Z-180409T1200Z/
/O.NEW.KMPX.WW.Y.0017.180408T1800Z-180409T1200Z/
Sibley-Nicollet-Watonwan-Blue Earth-Waseca-Martin-Faribault-
Freeborn-
Including the cities of Gaylord, St Peter, St James, Mankato, 
Waseca, Fairmont, Blue Earth, and Albert Lea
243 PM CDT Sat Apr 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches
  are expected.

* WHERE...Portions of central and south central Minnesota.

* WHEN...From 1 PM Sunday to 7 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ048-080400-
/O.NEW.KMPX.WW.Y.0017.180408T1200Z-180409T1200Z/
Pope-
Including the city of Glenwood
243 PM CDT Sat Apr 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches
  are expected.

* WHERE...Pope County.

* WHEN...From 7 AM Sunday to 7 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for Minnesota can be found at 511mn.org
and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either
state.

&&

$$

MNZ066-076-085-080400-
/O.NEW.KMPX.WW.Y.0017.180408T1800Z-180409T1200Z/
McLeod-Le Sueur-Steele-
Including the cities of Hutchinson, Le Sueur, and Owatonna
243 PM CDT Sat Apr 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches
  are expected.

* WHERE...McLeod, Le Sueur and Steele Counties.

* WHEN...From 1 PM Sunday to 7 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for Minnesota can be found at 511mn.org
and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either
state.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 6, 11:39 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 6, 11:39 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1139 AM CDT Fri Apr 6 2018

.UPDATE for 18z taf discussion below...

&&

.SHORT TERM...(Today and tonight)
Issued at 357 AM CDT Fri Apr 6 2018

Cyclonic flow will yield a chilly day with stratocu clouds and brisk
northwest winds. Scattered snow showers will also be possible,
primarily from north central Minnesota across west central
Wisconsin. Temperatures will top out in the mid teens to mid 20s,
but northwest winds at 20 to 25 mph (with higher gusts) will
generate wind chills in the single digits for most of the day.

Tonight winds relax slightly to speeds below 10 mph and combine with
clearing skies to yield a cold night for April standards. Lows will
mostly range from 5 to 10 degrees, which is 20 to 25 degrees below
normal.

.LONG TERM...(Saturday through Thursday)
Issued at 357 AM CDT Fri Apr 6 2018

Biggest concern for the extended continues to be the snowfall
expected Sunday. Otherwise next week we will see the flow flatten
out some, which will allow for some milder, though still below
normal temperatures, with the end of the week still looking to offer
the potential of seeing a significant surface cyclone work across the
central CONUS.

For the Sunday system, we've seen all but the NAM come into really
good agreement on the placement of forcing features and location of
the primary QPF axis. The NAM, as has been the case pretty much all
winter, was north of the model consensus, which has the highest QPF
running along the MN River from west central into south central MN.
We have seen a slight weakening of the system compared to 24 hours
ago, with max QPF expected to be around 0.5". The 06.00 models were
all pretty similar with a band of 6-8" of snow falling falling along
and south of the MN River Valley, with 3-5 inches from northeast to
southwest across the Twin Cities metro. Looking at the CIPS analogs,
there is a match from April 1, 2002 that looks like a pretty close
match to what we are seeing with the 06.00 GFS/ECMWF. This system
had a nice swath of 6-8" of snowfall to the north of its h85 low
track, so it helps add confidence in what we have going. Really the
main question is how much snow do we see into western WI. We will
have east winds during the event bringing in dry air from high
pressure over the Great Lakes, so suspect we will see a tighter
gradient in snow totals to the northeast of the main band than we
currently have.

For the middle of next week, we have seen two trends. One, is the
potential system has really weakened and two, models spread is
incredibly high. Wednesday, we will see ridging try to work into the
area, but it will quickly get beat back by a fast moving shortwave
that will break away from the eastern Pac trough. This will send
another polar/arctic front across the area on Wednesday, but there
are large discrepancies on how this happens. The GFS has a stronger
shortwave and has another round of snow and highs in the mid 30s
locally. The ECMWF has a weaker shortwave and slower front and
goes for highs in the 60s up to the IA border, with no precip. Given
that spread, stuck with a blended forecast mid week, but there's
potential for that to swing quite a bit in either the warmer or
colder direction.

For the end of the week, the GFS/ECMWF continue to show a significant
trough coming out of the Rockies and into the Plains. Both models
show strong cyclogenesis occurring over the Plains, with that low
lifting north toward the upper MS Valley/Great Lakes. There's still
a high degree of spread with this system, though the presence of a
cold arctic high over the Canadian prairies will provide ample cold
air for significant wintry precipitation on the cold side of the
low, while a severe weather outbreak looks likely in it's warm
sector. For us, we will not have to worry about the severe weather
part, but we could definitely be in line for the winter weather
part depending on its eventual track.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1140 AM CDT Fri Apr 6 2018

Sct-bkn lower clouds 3-4K feet expect to continue into the
afternoon over mainly west central WI area. Still a stray -shsn
but vsby reduction limited and wont mention in tafs. Otherwise
VFR trend with diminishing NW winds from west to east into early
evening.

KMSP...
Few/sct clouds will continue VFR trend through the period. Gusty
NW wind diminishing by early evening.

/OUTLOOK FOR KMSP/
Sat night...VFR. Wind NW 5-10 kts.
Sun...MVFR/IFR with -SN. Wind SE 10-15 kts.
Mon...MVFR cigs in mrng. Wind NW 5-10 kts.
Tue...VFR. Wind SW 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...LS
LONG TERM...MPG
AVIATION...DWE
Hazardous weather outlook, Apr 6, 12:35 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1235 PM CDT Fri Apr 6 2018

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071745-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1235 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Significant snowfall accumulations are looking increasingly
likely Sunday through Sunday night. The greatest risk for seeing
four or more inches of snow is currently from west central into
south central Minnesota.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Nearby

Winter Storm Watches in Minnesota, 2018Every winter storm watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.